Idaho, 2005

Hail in Idaho, May 19, 2005

May 19, 2005 · NWS BOI · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$1,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at May 19, 2:55 PM MST, 3 hours 30 minutes earlier.

Area forecast discussion, May 19, 2:55 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
355 PM MDT THU MAY 19 2005

.SHORT TERM...AT 20Z DIFFUSE FRONTAL ZONE STILL CAUSING SCATTERED
-SHRA AND ISOLATED -TSRA IN THE SE HALF OF OUR CWA...SATELLITE PIX
SHOW FRONTAL ZONE MOVING VERY SLOWLY EWD AND WILL TAKE UNTIL FRIDAY
MORNING TO COMPLETELY EXIT.  WE/LL CONTINUE PREVIOUS IDEA OF DRYING
TREND STARTING TONIGHT...AND WARMING TREND STARTING SATURDAY AS BIG
UPPER LEVEL RIDGE IN SWRN STATES BULGES NWD.  MAXIMUM RIDGING WILL
OCCUR SUNDAY BOOSTED BY TROUGH OFF NW COAST.  SUNDAY LOOKS LIKE THE
WARMEST DAY SO FAR THIS YEAR UNDER MOSTLY SUNNY SKY.  AFTER THAT THE
RIDGE WILL BE PUSHED BACK SOUTH AS NW COASTAL TROUGH COMES INLAND
ALONG THE U.S./CANADIAN BORDER.  STRONG ZONAL FLOW WILL THEN RETURN
MAX TEMPERATURES BACK TO NORMAL...WHILE STAYING DRY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...EXTENDED MODELS IN
BETTER AGREEMENT TODAY THAN YESTERDAY BUT THEY AREA STILL HAVING
TROUBLE WITH THE TIMING AND THE STRENGTH OF SHORTWAVES THAT WILL BE
MOVING OVER THE TOP OF THE RIDGE THAT IS FORMING OVER THE SOUTHWEST
SECTION OF THE COUNTRY.  MAIN TREND IS FOR HIGH PRESSURE TO BUILD
OVER THE WESTERN SECTION OF THE COUNTRY BUT WILL BE FLATTENED OVER
THE PACIFIC NORTHWEST AS SHORTWAVES RIDE OVER THE TOP OF THE RIDGE.
THIS WILL BRING A ZONAL FLOW TO THE AREA AND WILL KEEP TEMPERATURES
DOWN FROM FORECAST OF A FEW DAYS AGO.  SOME WEAK DISTURBANCES MOVING
THROUGH THE FLOW BUT ANY PRECIPITATION ASSOCIATED WITH THESE SYSTEMS
WILL BE NORTH OF THE FORECAST AREA.  THESE CHANGES HAVE ALREADY BEEN
MADE ON THE EARLY MORNING SHIFT SO ONLY CHANGES WERE TO MATCH WITH
SURROUNDING OFFICES.

&&

.AVIATION...TONIGHT PREDOMINANT VFR CONDITIONS WITH LOCAL MVFR
CONDITIONS IN RAIN SHOWERS WITH AREAS OF MOUNTAIN OBSCURATION.
MOIST SOUTHWEST FLOW THIS EVENING COMBINED WITH MARGINALLY UNSTABLE
AIR FOR WIDELY SCATTERED THUNDERSTORMS.  CLOUDS AND RAIN SHOWERS
WILL DECREASE AFTER MIDNIGHT BUT WITH ALL THE MOISTURE THERE IS A
POSSIBILITY OF LOCAL MVFR CONDITIONS IN VALLEY FOG BY SUNRISE.  FOR
FRIDAY VFR CONDITIONS WITH LOCAL MVFR CONDITIONS IN MORNING VALLEY
FOG.

&&

.HYDROLOGY...RIVERS ARE STILL RUNNING HIGH IN RESPONSE TO RECENT
RAINFALL.  THE BRUNEAU RIVER IS NOW BELOW THE 9.0 FLOOD STAGE AT 8.8
FEET AND SLOWLY FALLING.  THE WEISER RIVER WILL CREST AROUND 9.0
FEET THIS AFTERNOON AND SHOULD REMAIN BELOW THE 9.5 FOOT FLOOD STAGE
AT WEISER.  HIGH FLOWS IN THE PAYETTE AND BOISE BASINS WILL BE
EASILY MANAGED BY RESERVOIRS.  MINOR FLOODING ON THE LITTLE WOOD
RIVER NEAR CAREY IN BLAINE COUNTY WILL SPREAD DOWNSTREAM BUT IS NOT
EXPECTED TO REACH INTO GOODING COUNTY AT THIS TIME.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
.ID...NONE.
.OR...NONE.

WEATHER.GOV/BOISE

SHORT TERM...LC
LONG TERM....JA
AVIATION.....JA
HYDROLOGY....JB
Hazardous weather outlook, May 19, 5:00 AM MST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT THU MAY 19 2005

IDZ011>014-016-028>030-ORZ061>064-201215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-
BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
500 AM PDT THU MAY 19 2005 /600 AM MDT THU MAY 19 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON
AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ015-201215-
SOUTHWEST HIGHLANDS-
600 AM MDT THU MAY 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE FLOOD WARNING FOR THE BRUNEAU RIVER IN OWYHEE COUNTY IDAHO
CONTINUES THROUGH THURSDAY MORNING.

THE STAGE WILL FALL BELOW FLOOD STAGE LATER THIS THURSDAY MORNING.

MINOR FLOODING OF LOWLAND AREAS IS EXPECTED FOR THE BRUNEAU RIVER
FROM HOT SPRINGS TO BRUNEAU.

THE RIVER STAGE NEAR HOT SPRINGS IS EXPECTED TO SLOWLY FALL TO 8.5
FEET THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Boise radar (KCBX), 116 km away, was scanning. The volume nearest the first event began at 01:26 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
May 19, 6:25 PM MST to 6:35 PM MST
Where
Washington County, Midvale
Measured
0.75 in hail
Crop damage
$1,000
Reported by
BROADCAST MEDIA
Coordinates
44.467, -116.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446135.